Monsanto Roundup Lawsuit


Citizens Commission on Human Rights Award Recipient (Twice)
Humanist, humorist

Sunday, May 28, 2017

Psychiatrists Launch Antidepressant Withdrawal Video




Want to know how to get off antidepressants?

Dismiss this 'educational' video, it appears as if it's been put together by people who really haven't a clue what they are talking about.

The video, as far as I can make out, is a result of an online survey carried out by The Royal College of Psychiatrists. I'm almost certain that I took part in the survey but can't actually remember? Six years of Seroxat (Paxil) use kind of kills memory cells.

Watch the video. My comments are beneath.



"Antidepressants help many people." - How many? How do they help them? Describe, in detail, how they act on the brain and, furthermore, how that action helps 'lift' depression, anxiety etc.

"After overcoming depression some find coming off antidepressants quite difficult." - Some? How many exactly, what are the figures? In any event, how does one know one has overcome 'depression' if the antidepressants are designed to make consumers feel like they aren't depressed?

(Paraphrasing) - "They might find their depression returns." - How do they know this, how do they know whether it's a return of the depression or whether it's a side effect of withdrawal?

"Deciding when to stop is really important, talk it over with your doctor first." - Herein lies a major problem. Dr's have been told by pharmaceutical companies and medicine regulators that these drugs are safe and effective. They have also been told that, despite there being warnings of antidepressant-induced suicide, these feelings only occur in a small number of people and, it's not the drug, it's the 'underlying illness'.

"If you've had one episode of depression it's best to stay on your antidepressants for six months to a year after you feel better." - Yes, they really do advise this but don't go into any detail as to why? So, in essence, they are telling us that despite feeling better carry on taking your antidepressant for a further 6 months to a year. So, if you have a clean bill of health, carry on taking something that will give you no benefit at all, right? To use an analogy, treat your headache with paracetamol and once the pain goes away continue taking paracetamol for 6 months to a year (despite you not having headaches anymore.)

"If you stop too soon, your depression is more likely to come back." - Ah, I see. So, by taking tablets to treat depression, even though your depression has cleared, it appears The Royal College of Psychiatrists are now claiming antidepressants 'prevent' further episodes of 'depression'? - Since when have antidepressants been used to help prevent the illness, I thought they were prescribed to help with depression and not prevent it? At this rate, The Royal College of Psychiatrists, would like to see us all on antidepressants, even though we have no depression.

"If your problems have been going on for sometime, your doctor might advise you to stay on antidepressants for longer." - So, if you have been taking antidepressants for a year or so and your problems still exist then the antidepressant is still working but it needs time to 'kick in', right? How many other drugs that have been licensed get such a carte blanche?

"Most people don't have troublesome side effects when coming off antidepressants, but some do." - Figures, what are the figures? Is this statement based on 8-12 week clinical trials or is it based on the post-marketing surveillance of these drugs?

"Most people said that their symptoms lasted up to six weeks." - This figure seems to be based on the online survey carried out by The Royal College of Psychiatrists. For transparency, it would be beneficial to see these figures produced by The Royal College of Psychiatrists.

"Talk to your doctor, they can help you make a plan, when to stop, how quickly to reduce the dose and who to contact if you have any problems." - So, doctors have had specific training in antidepressant withdrawal? How much training, who trained them? Who do doctors suggest you contact if you are having withdrawal problems?

"You may have some physical symptoms or your depression may return." This is really quite comical. On one hand you may have physical symptoms of withdrawal but it could be your depression returning. The doctor, who remember has had limited training regarding antidepressant withdrawal will, more than likely, tell you to restart. Once you do your withdrawal symptoms will magically disappear. Here's the rub, folks, your doctor will tell you that you was experiencing a return of the illness and not antidepressant withdrawal symptoms. Round and round you go.

"Ask your friends and family for support and maybe take some time off work." - Those same friends and family will not know anything about drug withdrawal - yes, they may spot signs of suicidality but won't make the connection that it could be the drug causing the suicidal feelings - they will assume, just as many doctors do, that it's the 'underlying illness'.

"Reduce your dose slowly, this helps to reduce symptoms." - Symptoms of what? How slowly. Where's the guidance here?

"Stay in touch with your doctor throughout the process." (of reducing) - I agree with this statement to an extent. However, this can be impractical for many people and they may send an email to their doctor or phone them. Doctor's then will have to make a decision to either continue the reduction process or, as in the case of Natalie Gehrki, increase the dosage. Natalie's story is here & here. Again, what training have doctors had to spot signs of worsening depression opposed to worsening symptoms of drug side-effects?

"Keep a diary of your symptoms and doses." - Have you ever tried writing when going through severe withdrawal? I could barely lift a pen, let alone write.

"Be prepared to stop the reduction or increase the dose as necessary." - Why? Is this due to the drug causing the symptoms or a return of the illness?

--

So, The Royal College of Psychiatrists have skipped over the most important issue surrounding antidepressants - suicidal thoughts, actions and completion. There is no reference to the condition of akathisia, a condition caused by prescription medications, in particular, antidepressants.

Here is a video, that is also animated, it was created by MISSD,  - it tells you all about akathisia.




So, after watching these two videos, who would you like to seek more advice from? The Royal College of Psychiatrists, who, it appears, are giving us more questions than answers, or MISSD, a non-profit organization dedicated to honoring victims of prescription drug induced akathisia by raising awareness and educating the public?


Bob Fiddaman




No comments:


Please contact me if you would like a guest post considered for publication on my blog.